Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 391, NWS Jackson, MS

July 10, 2000Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2000, 9:27 PM CDT for Lowndes County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 9:27 PM CDT (02:27 UTC)
Expired
Jul 10, 2000, 10:00 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lowndes County, MS

What was reported inside it

TimeReportWhereRemark
Jul 10, 9:50 PM CDTThunderstorm WindCaledonia, MSA few trees were blown down and caused minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 110229
SVRJAN
MSC087-110300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
927 PM CDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1000 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM SOUTH OF CALEDONIA...OR ABOUT 6 MILES EAST OF   
COLUMBUS AFB...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL EASTERN LOWNDES COUNTY ALONG HIGHWAY 12

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTI#AL SHELTER WHILE THE STORM PASSES.

76

LAT...LON 3364 8850 3351 8834 3376 8801 3392 8820

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 2:30 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 10 2000

OVER THE CONUS AND SURROUNDING AREAS...DRIER AIR IS PUSHING INTO THE
LOWER MISS RIVER VALLEY UNDER UPPER LEVEL HIGH PRESSURE CENTERED
OVER MOBILE BAY. STRONG SHORTWAVE HELPING TO DEEPEN TROUGH OVER
NORTHEASTERN CONUS/EASTERN CN IS ALSO HELPING TO PUSH HIGH PRESSURE
WEST. SEVERAL STACKED SHORTWAVES OVER PACIFIC NORTHWEST/WESTERN CN
BEGINNING TO BREAK APART AS REAR OF JET ALONG US/CN BORDER MOVES
EAST. LOW LEVEL HIGH PRESSURE OVER CARIBBEAN SEA HELPING TO SPAWN
SOME GULF BREEZE INSPIRED SHOWERS OVER SE TX/SW LA IN AN AREA OF
DRIER AIR.

SHORT RANGE MODELS ALL ADVERTISING DRIER AIR MOVING INTO THE FA
THROUGH THE SHORT TERM AS LOW LEVEL HIGH PRESSURE BUILDS OVER THE
GULF AND UPPER RIDGE GETS PUSHED WEST. ALL IN ALL...LOOKS LIKE A DRY
SHORT TERM AND WILL WORD SAME. TEMPS...WILL CONTINUE WITH THE ABOVE
NORMAL LEVELS.

QPF DISCUSSION:NONE EXPECTED.

IN THE EXTENDED...STILL NO CANADIAN/NOGAPS/ENSEMBLE DATA...SO
FORECAST BASED ON MRF/UKMO/ECMWF. ALL FORMING SURFACE LOW OFF
CAROLINA COAST BEGINNING OF EXTENDED. MRF GOING TO TOWN...DEEPENING
IT INTO TROPICAL STORM STRENGTH PUSHING A FRONT INTO SOUTHERN MS BY
F120/FRI EVENING WHILE UKMET/ECMWF FORM A MORE REASONABLE WEAK SYSTEM. THIS
DEVELOPMENT IN RESPONSE TO VIGOROUS SHORT WAVE SWINGING BENEATH THE
NORTHEASTERN TROUGH. WITH WESTERLY FLOW IN THE L%OWER LEVELS...LOOKS
LIKE A GENERALLY DRY EXTENDED.

PRELIM NUMBERS...
JAN 73/95/72/96 1---
MEI 73/95/72/96 21--

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

16/26

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.